| Model Number |
GLM925045 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.[photo analysis]: the photos of the complaint device were included in the complaint file.Based on the photos, the device positioning unit (dpu) has a bend near the hub.The embolic coil is still attached to the resistance heating (rh) coil, which appears to be in normal, good condition.The embolic coil appears to be in kinked condition.The returned microcoil system was connected to the reference cable and detachment control box, the system ready light illuminated when it was powered on.Further investigation will be performed once the complaint device is received for evaluation and analysis.A review of manufacturing documentation associated with this lot (l14705) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the pre-deployment electrical check prior to use in the patient, the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / l14705) was connected to the enpower control cable (ecb00018200), but the system ready light did not illuminate when the unit was powered on.The galaxy g3 mini coil was replaced, and the procedure was completed.There was no report of any patient adverse event or complication.Preliminary photo images of the complaint device were captured by the j&j (b)(4) affiliates.Based on the review of the photos by the product analysis lab on 4/20/2020, the device positioning unit (dpu) has a bend near the hub.The embolic coil is still attached to the resistance heating (rh) coil, which appears to be in normal, good condition.The embolic coil appears to be in kinked condition.The returned microcoil system was connected to the reference cable and detachment control box, the system ready light illuminated when it was powered on.This event has been deemed mdr reportable as a ¿malfunction¿ based on the appearance of the embolic coil in the photo images of the complaint device.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 5/19/2020.[additional information]: on 19 may 2020, it was reported that the enpower dcb 2 detachment control box (dcb2000500 / c46053) was also used during the procedure.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the lab on 06/15/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the pre-deployment electrical check prior to use in the patient, the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / l14705) was connected to the enpower control cable (ecb00018200) and the enpower dcb 2 detachment control box (dcb2000500 / c46053), but the system ready light did not illuminate when the unit was powered on.The galaxy g3 mini coil was replaced, and the procedure was completed.There was no report of any patient adverse event or complication.The photos of the complaint device were included in the complaint file.Based on the photos, the device positioning unit (dpu) has a bend near the hub.The embolic coil is still attached to the resistance heating (rh) coil, which appears to be in normal, good condition.The embolic coil appears to be in kinked condition.The returned microcoil system was connected to the reference cable and detachment control box, the system ready light illuminated when it was powered on.The complaint device was received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.50mm x 4.50cm galaxy g3 mini coil was received contained in a pouch.Visual inspection was performed.No damage was noted on the device.Microscopic inspection was performed.The marker band was found at 39cm from the distal end; this is within specification.The distal outer sheath had not been softened, an indication that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The embolic coil was observed kinked.No other damage was observed.Functional evaluation was performed.The resistance of the device was measured with a multimeter and a lab sample enpower control cable.The resistance was measured to be 55.7 o; this is within the specification range between 48.5 o ¿ 56.0 o.The 2.50mm x 4.50cm galaxy g3 mini coil was connected to the lab sample enpower control cable and the unit was then connected to the returned enpower dcb 2 detachment control box and the power was turned on.The system ready light became illuminated.The investigational findings are consistent with the observation made from the preliminary photo images captured and included in the complaint file by the j&j japan affiliates.The resistance heating (rh) coil was in good condition, with no evidence that it had been heated.The embolic coil was observed kinked as noted and documented in the photos provided in the complaint.The returned device underwent functional evaluation and was connected to a lab sample enpower control cable and the returned enpower dcb 2 detachment control box.The system ready light became illuminated when the power button was pressed.A review of manufacturing documentation associated with this lot (l14705) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the pre-deployment electrical prior to use in the patient, the 2.50mm x 4.50cm galaxy g3 mini coil was connected to the enpower control cable and the enpower dcb 2 detachment control box, but the system ready light did not illuminate when the unit was powered on.The issue could not be confirmed based on the visual, microscopic, and functional evaluation performed on the returned device.The issue of the coil being in kinked condition was not originally reported in the complaint; the kinked condition of the embolic coil was noted in the preliminary photos of the returned device and was confirmed based on the microscopic inspection of the returned device.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The exact cause of the observed kinked condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the procedural device handling during the pre-deployment check of the device.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.50mm x 4.50cm galaxy g3 mini coil left the manufacturing facility with the embolic coil in the observed kinked condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.